Alert archive / Colorado / High Wind Warnings in 2009

High Wind Warning 3, NWS Grand Junction, CO

September 30, 200910 counties in Colorado; Grand County, Utah

NWS Grand Junction, CO issued this high wind warning at Sep 30, 2009, 7:18 AM MDT for 10 counties in Colorado; Grand County, Utah. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 30, 2009, 7:18 AM MDT (13:18 UTC)
Expired
Sep 30, 2009, 7:39 PM MDT
In force
12 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, Grand County, UT

The radar

The Grand Junction radar (KGJX), 50 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 10:32 AM MDTNON-TSTM WND GST 5818 Nw Moab, UTCANYONLANDS AIRPORT
Sep 30, 11:40 AM MDTNON-TSTM WND GST 59Silt, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 1.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2009-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2009-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
2618 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGJT 301318
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
718 AM MDT WED SEP 30 2009

...WINDY TODAY AND MUCH COLDER TONIGHT...

.A STRONG COLD FRONT WILL PUSH ACROSS THE REGION THIS AFTERNOON
AND TONIGHT. AHEAD OF THE COLD FRONT...STRONG AND GUSTY SOUTHWEST
WINDS WILL OCCUR...WITH THE WINDS BECOMING MORE WEST AND
NORTHWEST AS THE COLD FRONT PASSES. ONCE THE FRONT DOES MOVE
THROUGH...MUCH COLDER AIR WILL FILTER THROUGH THE REGION...
BRINGING POSSIBLE FREEZING CONDITIONS TO THE LOWER VALLEYS OF
WESTERN COLORADO AND EASTERN UTAH.

COZ006>008-011-UTZ027-302130-
/O.UPG.KGJT.WI.Y.0010.000000T0000Z-091001T0300Z/
/O.NEW.KGJT.HW.W.0003.090930T1318Z-091001T0300Z/
/O.CON.KGJT.FZ.A.0002.091001T0300Z-091001T1500Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...
CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...MOAB...
CASTLE VALLEY...THOMPSON SPRINGS
718 AM MDT WED SEP 30 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS
IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. 

SOUTHWEST WINDS FROM 20 TO 40 MPH WITH HIGHEST WIND GUSTS REACHING 70
MPH WILL OCCUR THROUGH MID EVENING. THE WINDS WILL BECOME MORE
WEST AND NORTHWEST BY LATE THIS AFTERNOON AS A STRONG COLD FRONT
PASSES.

AS THE WINDS DIMINISH LATER TONIGHT AND SKIES CLEAR OUT...
TEMPERATURES MAY PLUMMET TO AROUND FREEZING FOR MANY OF THE LOWER
VALLEYS IN WESTERN COLORADO AND SOUTHEAST UTAH. THIS WOULD BE THE
FIRST SIGNIFICANT FREEZE OF THE SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

COZ001-002-302130-
/O.NEW.KGJT.HW.W.0003.090930T1318Z-091001T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER
718 AM MDT WED SEP 30 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS FROM 20 TO 40 MPH WITH HIGHEST WIND GUSTS REACHING 70
MPH WILL OCCUR THROUGH MID EVENING. THE WINDS WILL BECOME MORE
WEST AND NORTHWEST BY LATE THIS AFTERNOON AS A STRONG COLD FRONT
PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ024-302130-
/O.EXA.KGJT.WI.Y.0010.000000T0000Z-091001T0300Z/
/O.CON.KGJT.FZ.A.0002.091001T0300Z-091001T1500Z/
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...VERNAL...JENSEN...BALLARD...
FORT DUCHESNE...RANDLETT
718 AM MDT WED SEP 30 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A
FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING. 

SOUTHWEST WINDS FROM 20 TO 35 MPH WITH STRONGEST WIND GUSTS
REACHING 50 MPH WILL OCCUR THROUGH MID EVENING. THE WINDS WILL
BECOME MORE WEST AND NORTHWEST BY LATE THIS AFTERNOON AS A STRONG
COLD FRONT PASSES.

A STRONG COLD FRONT WILL PASS THROUGH THE AREA BY THIS EVENING.
THIS WILL USHER IN MUCH COLDER AIR. AS SKIES CLEAR OUT AND THE
WIND DIMINISHES...TEMPERATURES MAY DROP TO BELOW FREEZING BY
EARLY THURSDAY MORNING. THIS WOULD BE THE FIRST SIGNIFICANT
FREEZE OF THE SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF FROM 30 TO 40 MPH WITH
OCCASIONAL GUSTS TO NEAR 50 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

COZ005-302130-
/O.EXA.KGJT.WI.Y.0010.000000T0000Z-091001T0300Z/
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITY OF...STEAMBOAT SPRINGS AND VICINITY
718 AM MDT WED SEP 30 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
OCCUR THROUGH MID EVENING. THE WINDS WILL BECOME MORE WEST AND
NORTHWEST BY LATE THIS AFTERNOON AS A STRONG COLD FRONT PASSES.

AS THE WINDS DIMINISH LATER TONIGHT AND SKIES CLEAR OUT...
TEMPERATURES MAY PLUMMET TO AROUND FREEZING FOR MANY OF THE LOWER
VALLEYS IN WESTERN COLORADO AND SOUTHEAST UTAH. THIS WOULD BE THE
FIRST SIGNIFICANT FREEZE OF THE SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF FROM 30 TO 40 MPH WITH
OCCASIONAL GUSTS TO NEAR 50 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

COZ020-021-UTZ022-029-302130-
/O.CON.KGJT.WI.Y.0010.000000T0000Z-091001T0300Z/
/O.CON.KGJT.FZ.A.0002.091001T0300Z-091001T1500Z/
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING...BLUFF...MEXICAN HAT
718 AM MDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A
FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING. 

SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
OCCUR THROUGH MID EVENING. THE WINDS WILL BECOME MORE WEST AND
NORTHWEST BY LATE THIS AFTERNOON AS A STRONG COLD FRONT PASSES.

AS THE WINDS DIMINISH LATER TONIGHT AND SKIES CLEAR OUT...
TEMPERATURES MAY PLUMMET TO AROUND FREEZING FOR MANY OF THE LOWER
VALLEYS IN WESTERN COLORADO AND SOUTHEAST UTAH. THIS WOULD BE THE
FIRST SIGNIFICANT FREEZE OF THE SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF FROM 30 TO 40 MPH WITH
OCCASIONAL GUSTS TO NEAR 50 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

COZ014-022-023-302130-
/O.CON.KGJT.WI.Y.0010.000000T0000Z-091001T0300Z/
UPPER GUNNISON RIVER VALLEY-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-
INCLUDING THE CITIES OF...GUNNISON...CIMARRON...DURANGO...
BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY
718 AM MDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
OCCUR THROUGH MID EVENING. THE WINDS WILL BECOME MORE WEST AND
NORTHWEST BY LATE THIS AFTERNOON AS A STRONG COLD FRONT PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF FROM 30 TO 40 MPH WITH
OCCASIONAL GUSTS TO NEAR 50 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS75 KGJT 302055
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
255 PM MDT WED SEP 30 2009

...WINDY TODAY AND MUCH COLDER TONIGHT...

.A STRONG COLD FRONT PUSHES ACROSS THE REGION THIS AFTERNOON AND
TONIGHT...PRODUCING STRONG AND GUSTY SOUTHWEST WINDS.  ONCE THE
FRONT DOES MOVE THROUGH...MUCH COLDER AIR WILL FILTER THROUGH THE
REGION... BRINGING A SEASON ENDING KILLING FROST TO MANY LOW LYING
SHELTERED AREAS ACROSS THE LOWER VALLEYS OF WESTERN COLORADO AND
EASTERN UTAH.

COZ006>008-011-UTZ027-010500-
/O.UPG.KGJT.FZ.A.0002.091001T0300Z-091001T1500Z/
/O.NEW.KGJT.FZ.W.0010.091001T0300Z-091001T1500Z/
/O.CON.KGJT.HW.W.0003.000000T0000Z-091001T0300Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...
CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...MOAB...
CASTLE VALLEY...THOMPSON SPRINGS
255 PM MDT WED SEP 30 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A
HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS FROM 20 TO 40 MPH WITH HIGHEST WIND GUSTS
REACHING 70 MPH WILL OCCUR THROUGH MID EVENING. THE WINDS WILL
BECOME MORE WEST AND NORTHWEST BY LATE THIS AFTERNOON AS A STRONG
COLD FRONT PASSES.

AS THE WINDS DIMINISH LATER TONIGHT AND SKIES CLEAR OUT...
TEMPERATURES MAY PLUMMET TO AROUND FREEZING FOR MANY OF THE LOWER
VALLEYS IN WESTERN COLORADO AND SOUTHEAST UTAH. THIS WOULD BE THE
FIRST SIGNIFICANT FREEZE OF THE SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ020-021-UTZ022-024-029-010500-
/O.UPG.KGJT.FZ.A.0002.091001T0300Z-091001T1500Z/
/O.NEW.KGJT.FZ.W.0010.091001T0300Z-091001T1500Z/
/O.CON.KGJT.WI.Y.0010.000000T0000Z-091001T0300Z/
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
EASTERN UINTA BASIN-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN...
BALLARD...FORT DUCHESNE...RANDLETT
255 PM MDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS FROM 20 TO 35 MPH WITH STRONGEST WIND GUSTS
REACHING 50 MPH WILL OCCUR THROUGH MID EVENING. THE WINDS WILL
BECOME MORE WEST AND NORTHWEST BY LATE THIS AFTERNOON AS A STRONG
COLD FRONT PASSES.

A STRONG COLD FRONT WILL PASS THROUGH THE AREA BY THIS EVENING.
THIS WILL USHER IN MUCH COLDER AIR. AS SKIES CLEAR OUT AND THE
WIND DIMINISHES...TEMPERATURES MAY DROP TO BELOW FREEZING BY
EARLY THURSDAY MORNING. THIS WOULD BE THE FIRST SIGNIFICANT
FREEZE OF THE SEASON.

A WIND ADVISORY MEANS THAT WINDS OF FROM 30 TO 40 MPH WITH
OCCASIONAL GUSTS TO NEAR 50 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF FROM 30 TO 40 MPH WITH
OCCASIONAL GUSTS TO NEAR 50 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COZ001-002-010300-
/O.CON.KGJT.HW.W.0003.000000T0000Z-091001T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER
255 PM MDT WED SEP 30 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTHWEST WINDS FROM 20 TO 40 MPH WITH HIGHEST WIND GUSTS
REACHING 60 MPH WILL OCCUR THROUGH MID EVENING. THE WINDS WILL
BECOME MORE WEST AND NORTHWEST BY LATE THIS AFTERNOON AS A STRONG
COLD FRONT PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

COZ005-014-022-023-010300-
/O.CON.KGJT.WI.Y.0010.000000T0000Z-091001T0300Z/
UPPER YAMPA RIVER BASIN-UPPER GUNNISON RIVER VALLEY-
ANIMAS RIVER BASIN-SAN JUAN RIVER BASIN-
INCLUDING THE CITIES OF...STEAMBOAT SPRINGS AND VICINITY...
GUNNISON...CIMARRON...DURANGO...BAYFIELD...IGNACIO...
PAGOSA SPRINGS AND VICINITY
255 PM MDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
OCCUR THROUGH MID EVENING. THE WINDS WILL BECOME MORE WEST AND
NORTHWEST BY LATE THIS AFTERNOON AS A STRONG COLD FRONT PASSES.

AS THE WINDS DIMINISH LATER TONIGHT AND SKIES CLEAR OUT...
TEMPERATURES MAY PLUMMET TO AROUND FREEZING FOR MANY OF THE LOWER
VALLEYS IN WESTERN COLORADO AND SOUTHEAST UTAH. THIS WOULD BE THE
FIRST SIGNIFICANT FREEZE OF THE SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF FROM 30 TO 40 MPH WITH
OCCASIONAL GUSTS TO NEAR 50 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KGJT 010139
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
739 PM MDT WED SEP 30 2009

...MUCH COLDER TONIGHT...

.MUCH COLDER AIR IS FLOWING INTO THE AREA IN THE WAKE OF A STRONG COLD
FRONT. FREEZING TEMPERATURES TONIGHT WILL IMPACT MANY LOWER VALLEYS
OF WESTERN COLORADO AND EASTERN UTAH.

COZ006>008-011-UTZ027-010945-
/O.CAN.KGJT.HW.W.0003.000000T0000Z-091001T0300Z/
/O.CON.KGJT.FZ.W.0010.091001T0300Z-091001T1500Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...
CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...MOAB...
CASTLE VALLEY...THOMPSON SPRINGS
739 PM MDT WED SEP 30 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
HIGH WIND WARNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM
MDT THURSDAY. 

ALTHOUGH WINDS HAVE DECREASED...MANY LOCATIONS WILL EXPERIENCE THE
FIRST SIGNIFICANT FREEZE OF THE SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.  EXPOSED WATER LINES COULD ALSO FREEZE.

&&

$$

COZ001-002-010245-
/O.CAN.KGJT.HW.W.0003.000000T0000Z-091001T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER
739 PM MDT WED SEP 30 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE DIMINISHED...RESULTING IN THE CANCELLATION OF THE HIGH
WIND WARNING.

$$

COZ020-021-UTZ022-024-029-010945-
/O.CAN.KGJT.WI.Y.0010.000000T0000Z-091001T0300Z/
/O.CON.KGJT.FZ.W.0010.091001T0300Z-091001T1500Z/
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
EASTERN UINTA BASIN-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN...
BALLARD...FORT DUCHESNE...RANDLETT
739 PM MDT WED SEP 30 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT
THURSDAY. 

ALTHOUGH WINDS HAVE DECREASED...MANY LOCATIONS WILL LIKELY EXPERIENCE
THE FIRST SIGNIFICANT FREEZE OF THE SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. EXPOSED WATER LINES COULD ALSO FREEZE.

&&

$$

COZ005-014-022-023-010245-
/O.CAN.KGJT.WI.Y.0010.000000T0000Z-091001T0300Z/
UPPER YAMPA RIVER BASIN-UPPER GUNNISON RIVER VALLEY-
ANIMAS RIVER BASIN-SAN JUAN RIVER BASIN-
INCLUDING THE CITIES OF...STEAMBOAT SPRINGS AND VICINITY...
GUNNISON...CIMARRON...DURANGO...BAYFIELD...IGNACIO...
PAGOSA SPRINGS AND VICINITY
739 PM MDT WED SEP 30 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED...RESULTING IN THE CANCELLATION OF THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this high wind warning went out at Sep 30, 3:33 AM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, Sep 30, 3:33 AM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
333 AM MDT WED SEP 30 2009

...WINDY AND TURNING MUCH COLDER OVER THE NEXT 24 HOURS WITH SNOW
HEADED FOR THE HIGH COUNTRY...

.SHORT TERM...
EXTREMELY ACTIVE PERIOD OF WEATHER TAKING SHAPE FOR EASTERN UTAH AND
WESTERN COLORADO AS AN ENERGETIC STORM OVER THE GREAT BASIN AND
NORTHERN ROCKIES STARTS SHIFTING EAST INTO THE REGION.

WILL START OF WITH THE WIND POTENTIAL TODAY AND THIS EVENING. GUSTY
SOUTHWEST WINDS WILL CONTINUE OUT AHEAD OF THE MAIN TROUGH WITH
GRADIENTS ACTUALLY BECOMING TIGHTER...RESULTING IN WIDESPREAD WINDY
CONDITIONS. H7 WINDS APPROACHING 45 TO 50 KTS ADVERTISED IN MOST
SHORT-TERM MODELS BY THIS AFTERNOON AND WITH DEVELOPING SHOWERS...
EXPECT SFC GUST POTENTIAL OF AT LEAST 50 MPH LATER TODAY. MOST VALLEY
LOCATIONS WILL SEE WIND ADVISORY CRITERIA MET FOR A FEW HOURS
TODAY...ESPECIALLY AS THE FRONT STARTS MOVING THROUGH. AS A RESULT...
WILL BE HOISTING A WIND ADVISORY FOR ALL VALLEY ZONES ALONG AND SOUTH
OF INTERSTATE 70. WINDS WILL REMAIN RATHER BRISK THROUGH LATE THIS
EVENING WITH STRONG CAA KICKING IN.

NEXT CONCERN IS WITH A POSSIBLE FREEZE FOR THE LOWER VALLEYS
TONIGHT AND AGAIN THURSDAY NIGHT. INTERESTING PATTERN IS SETTING UP
AS THE UPPER LEVEL TROUGH CROSSES OVER THE ROCKIES...IT ACTUALLY
CLOSES OFF OVER SOUTHEAST WYOMING AND WESTERN NEBRASKA. MOISTURE
WRAPPING AROUND THE BACK SIDE OF THIS CLOSING SYSTEM WILL BE
CONFINED TO MAINLY OUR NORTHERN AND CENTRAL MOUNTAINS...WITH A
TIGHT MOISTURE GRADIENT FROM EAST TO WEST...RESULTING IN MUCH DRIER
CONDITIONS OVER OUR WESTERN AND SOUTHWESTERN ZONES. AS WINDS
DECOUPLE AND SKIES CLEAR OUT...CONDITIONS WILL BE FAVORABLE FOR
TEMPERATURES TO PLUMMET RATHER QUICKLY TONIGHT. SO WE WILL BE
ISSUING A FREEZE WATCH FOR OUR LOWER VALLEYS TONIGHT. SIMILAR
CONDITIONS WILL OCCUR THURSDAY NIGHT...SO THOSE THAT DO NOT FREEZE
TONIGHT WILL HAVE ANOTHER CHANCE THURSDAY NIGHT.

FOCUS NOW SHIFTS TO THE SNOWFALL POTENTIAL FOR OUR NORTHERN AND
CENTRAL MOUNTAINS FOR TONIGHT AND THURSDAY. AS DISCUSSED ABOVE...
MOISTURE WRAPPING AROUND THE CLOSING UPPER LEVEL SYSTEM WILL ARRIVE
OVER OUR NORTHERN MOUNTAINS TONIGHT AND LINGER THROUGH MUCH OF
THE DAY THURSDAY. STRONG CAA COMBINED WITH FAVORABLE NW FLOW IN THE
15 TO 25 KT RANGE AND H7 TEMPS DROPPING TO AROUND -8C BY EARLY
THURSDAY MORNING WILL BRING OUR FIRST SIGNIFICANT SNOWFALL TO THESE
AREAS. DUE TO THE EARLY SEASON NATURE OF THE EVENT...WE WILL BE
ISSUING A WINTER WEATHER ADVISORY FOR ZONES 4...10 AND 13 FOR TONIGHT
AND THURSDAY. EXPECT SNOWFALL AMOUNTS GENERALLY IN THE 4 TO 8 INCH
RANGE ABOVE 8K...WITH THE HEAVIEST AMOUNTS IN THE PARK AND GORE
RANGES NEAR STEAMBOAT SPRINGS.

FINALLY...AFTER ENJOYING VERY MILD CONDITIONS OVER THE PAST SEVERAL
DAYS...TEMPERATURES WILL BE HEADING IN A DOWNWARD DIRECTION OVER THE
NEXT TWO DAYS. HIGH TEMPS TODAY AT MANY LOCATIONS HAVE ALREADY BEEN
HIT AS INCREASED CLOUD COVER AND MOISTURE AND PASSING PREFRONTAL
TROUGH WILL ACTUALLY GET TEMPS DROPPING LATER TODAY. STRONGER COLD
FRONTAL PASSAGE ARRIVES BY LATE IN THE AFTERNOON AND THIS WILL BE
MARKED BY A SUDDEN...AND EXPECTED DRAMATIC...INCREASE IN WINDS
SPEEDS...FOLLOWED BY MUCH COLDER TEMPERATURES. READINGS BY THURSDAY
WILL BE RUNNING A GOOD 30 DEGREES COOLER FROM THE HIGH TEMPERATURES
EXPERIENCED TUESDAY AFTERNOON. ALSO EXPECT SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS TODAY OUT AHEAD OF THE FRONT...WITH DRY SLOT
ADVERTISED BY EARLIER RUNS BECOMING MORE COMPRESSED AND SHORT-
LIVED.

.LONG TERM...FRIDAY THROUGH TUESDAY...
BIT OF A BREAK ON FRI AND FRI NIGHT AS SHORTWAVE RIDGING BRINGS DRY
WEATHER AND THE BEGINNING OF A MODERATING TEMPERATURE TREND. SMALL
DISTURBANCES ALOFT IN THE NW FLOW INDICATED BY THE MODELS WILL AFFECT
MAINLY THE NORTHERN CO MTNS...BUT LACK OF SUBSTANTIAL MOISTURE SHOULD
LIMIT THEIR IMPACT TO JUST AN INCREASE IN CLOUDS FOR THAT AREA.

THE NEXT STORM SYSTEM IS FORECAST TO MOVE INTO THE PACIFIC NORTHWEST
ON SAT AND THEN INTO THE WESTERN GREAT BASIN AS A CLOSED UPPER LOW ON
SUNDAY. FLOW BECOMES WESTERLY ON SAT AND THEN SOUTHWESTERLY ON
SUNDAY. LEADING EDGE OF THIS LOW/TROUGH MAY GET CLOSE ENOUGH TO
DIRECT SOME DISTURBANCES ACROSS NE UT FOR A SLIGHT CHANCE OF SHOWERS
FOR THE ERN UINTA MTNS ON SAT...BUT MOISTURE LOOKS TO BE QUITE
LIMITED ELSEWHERE. AS THE CLOSED LOW SETTLES OVER NEVADA ON SUNDAY...
THE UPPER JET IS FORECAST TO BE ORIENTED SW-NE ACROSS UT AND NW CO
PROVIDING A BIT MORE ENERGY. A SLIGHT INCREASE IN THE CHANCE OF
SHOWERS...MAINLY FOR THE N...ON SUNDAY AS A RESULT.

BOTH THE 00Z GFS AND THE 29/12Z ECWMF THEN LIFT THE LOW CENTER NE
ACROSS IDAHO BY MON WHILE STILL HOLDING SOME TROUGHING BACK TO THE
SW. AS THIS OCCURS...WILL CONTINUE WITH A SLIGHT CHANCE TO CHANCE OF
PRECIP MON-TUE WITH A SLIGHT COOLING AS WELL.

&&

.AVIATION...
RAPIDLY CHANGING WEATHER DURING THE NEXT 24 HOURS. GUSTY SOUTHWEST
WINDS TO 45 MPH WILL BE COMMON TODAY AND THIS EVENING. THE WINDS
WILL SWITCH TO A MORE WEST AND NORTHWEST DIRECTION BY LATE THIS
AFTERNOON AND EVENING. THIS WILL MARK THE PASSAGE OF A STRONG COLD
FRONT...WHICH WILL USHER IN MUCH COLDER AIR TO WESTERN COLORADO AND
EASTERN UTAH. SCATTERED LIGHT SHOWERS THIS MORNING WILL INCREASE AS
THE COLD FRONT PUSHES ACROSS WRN COLORADO. CONDITIONS ARE EXPECTED TO
STAY VFR AT DESERT AIRPORTS...BUT MOUNTAIN AIRPORTS MAY EXPERIENCE
MVFR CONDITIONS WITH PASSING SHOWERS AND THUNDERSTORMS. BY TONIGHT...
SNOW WILL FALL OVER THE NORTHERN AND CENTRAL MOUNTAINS IN WESTERN
COLORADO...WITH IFR CIGS AND VSBYS BECOMING COMMON...MAINLY IMPACTING
THE KHDN AIRPORT.

&&

.FIRE WEATHER...
GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS EASTERN UTAH AND
WESTERN COLORADO TODAY. HOWEVER...MORNING SHOWERS AND INCREASED
CLOUD COVER HAS ALLOWED RELATIVE HUMIDITIES TO REBOUND BACK
ABOVE CRITICAL THRESHOLDS IN MOST AREAS. AS A RESULT...WILL BE
CANCELING THE RED FLAG WARNING FOR THIS MORNING...ALTHOUGH
WIND ADVISORIES WILL REMAIN IN EFFECT FOR MUCH OF THE REGION
WITH GUSTS UP TO 50 MPH POSSIBLE.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WIND ADVISORY UNTIL 9 PM THIS EVENING FOR ALL VALLEYS ZONES
       FROM INTERSTATE 70 SOUTH...INCLUDING ZONES 06>08-11-14-20>23.
      FREEZE WATCH TONIGHT FOR ZONES 06>08-11-20-21.
      WINTER WEATHER ADVISORY FOR THE NORTHERN AND CENTRAL
       MOUNTAINS...INCLUDING ZONES 04-10-13.
.UT...FREEZE WATCH TONIGHT FOR ZONES 22-24-27-29.

SHORT TERM.....JDC
LONG TERM......JAD
AVIATION.......JDC
FIRE WX........JDC
Hazardous weather outlook, Sep 30, 5:45 AM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT WED SEP 30 2009

COZ001>014-017>023-UTZ022>025-027>029-011145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT WED SEP 30 2009

...WINDY TODAY...COLDER TONIGHT WITH SNOW EXPECTED FOR THE NORTHERN
AND CENTRAL MOUNTAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND
TONIGHT. GUSTY SOUTHWEST WINDS TO NEAR 50 MPH WILL OCCUR OUT AHEAD
OF THE FRONT...WITH WINDS BECOMING MORE NORTHWESTERLY AFTER THE
FRONT MOVES THROUGH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OUT AHEAD OF THE
FRONT TODAY...WITH BRIEF HEAVY RAIN AND SMALL HAIL POSSIBLE. RAIN
WILL QUICKLY CHANGE OVER TO SNOW ACROSS THE NORTHERN AND CENTRAL
MOUNTAINS OF WESTERN COLORADO TONIGHT WITH SIGNIFICANT SNOWFALL
POSSIBLE BY MIDDAY THURSDAY.

FREEZING CONDITIONS ARE ALSO POSSIBLE TONIGHT FOR THE LOWER VALLEYS
OF WESTERN COLORADO AND SOUTHEAST UTAH.

PLEASE VISIT HTTP://WEATHER.GOV/GJT FOR ADDITIONAL INFORMATION
RELATED TO THE SIGNIFICANT WEATHER PRODUCTS THAT HAVE BEEN ISSUED
FOR EASTERN UTAH AND WESTERN COLORADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SNOW SHOWERS WILL CONTINUE OVER THE NORTHERN AND CENTRAL MOUNTAINS OF
WESTERN COLORADO THROUGH THURSDAY AFTERNOON BEFORE COMING TO AN END
THURSDAY EVENING. OTHERWISE...DRY AND BREEZY CONDITIONS WILL OCCUR
OVER THE AREA THROUGH SATURDAY.

ANOTHER STRONG STORM SYSTEM PROMISES TO BRING MORE RAIN AND SNOW TO
THE REGION BY LATE IN THE WEEKEND AND INTO THE FIRST PART OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF STRONG WINDS...WIND
DAMAGE...HAIL...HEAVY RAIN AND SNOWFALL.

JDC

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:47 AM MDTFreeze WatchGJTDelta, Dolores, Eagle, Garfield, Gunnison, Mesa and 4 more11 hr
Sep 30, 3:47 AM MDTWind AdvisoryGJTArchuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 7 more16 hr
Sep 30, 3:54 AM MDTWinter Weather AdvisoryGJTEagle, Garfield, Moffat, Pitkin, Rio Blanco, Routt32 hr
Sep 30, 2:55 PM MDTFreeze WarningGJTDelta, Dolores, Eagle, Garfield, Gunnison, Mesa and 4 more18 hr

Nearby

High Wind Warnings in Colorado, 2009High Wind Warnings in Utah, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.